Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 78, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 22, 2003, 11:13 AM EDT for Adams County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 11:13 AM EDT (15:13 UTC)
- Expired
- Aug 22, 2003, 1:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2888 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 221516 FFWILN OHC001-221715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1113 AM EDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 115 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHERN HIGHLAND COUNTY AND SOUTHERN ADAMS COUNTY. UP TO 3 TO 4 INCHES OF RAIN HAD FALLEN SINCE 10 PM. ANOTHER THUNDERSTORM OVER SOUTHERN HIGHLAND WILL MOVE SOUTHEASTWARD ACROSS HIGHLAND COUNTY BRINGING WITH IT AN ADDITIONAL 2 INCHES RAIN BY 1230 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... MANCHESTER... PEEBLES... SEAMAN... WEST UNION... WINCHESTER... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
1 follow-up statement
000 WGUS71 KILN 221644 FFSILN OHC001-221715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1241 PM EDT FRI AUG 22 2003 ...A FLASH FLOOD WARNING CONTINUES FOR ADAMS COUNTY UNTIL 115 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... PEEBLES... SEAMAN... WEST UNION... AT 1145 AM EDT... HIGH WATER ON ROADWAYS WERE REPORTED COUNTYWIDE. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:06 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 22, 11:06 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1106 AM EDT FRI AUG 22 2003 COLD FRONT IS CURRENTLY RUNNING FROM NEAR MNN-MIE. JUST SOUTH OF FRONT IN CENTRAL OHIO AND MIAMI VALLEY...STRATUS DECK IS KEEPING TEMPS DOWN AND HELP KEEP CONVECTION CAPPED. WILL REMOVE CHANCE OF SHOWERS NORTH OF FRONT AND WHERE STRATUS IS. HIGHS IN THE LOWER 80S NORTH STILL OKAY. WILL KNOCK DOWN CENTRAL OHIO TO LOWER 80S. CLEMISILN OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Aug 22, 6:50 AM EDT, 4 hours 23 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 650 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND TO THE SOUTH OF THE OHIO RIVER. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 22, 6:46 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
646 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM LAWRENCEBURG IN .75 INCH HAIL
08/22/03 DEARBORNLocal storm report, Aug 22, 8:03 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
803 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM CINCINNATI OH .75 INCH HAIL
08/22/03 HAMILTON FELL IN THE WESTERN HILLS
AREA OF CINCINNATI.REPORTED
BY LAW ENFORCEMENT.Local storm report, Aug 22, 10:59 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM WEST UNION OH WIND DAMAGE
08/22/03 ADAMS SEVERAL TREES DOWN IN AND
NEAR WEST UNION.
GATLocal storm report, Aug 22, 11:00 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM SEAMAN OH FLOOD
08/22/03 ADAMS WATER COVERING AND RISING
ON SEVERAL ROADS
GATThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:23 AM EDT | Severe Thunderstorm Warning | ILN | Fayette | 37 min |
| Aug 22, 5:58 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Aug 22, 7:20 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 25 min |
| Aug 22, 10:24 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 22, 11:07 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Aug 22, 11:28 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 62 min |
| Aug 22, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 47 min |
| Aug 22, 1:39 PM EDT | Flash Flood Warning | ILN | Adams | 96 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.